MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BONE MARROW NEEDLES FENESTRATED 8G X 6; BIOPSY INSTRUMENT

STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BONE MARROW NEEDLES FENESTRATED 8G X 6; BIOPSY INSTRUMENT
Model Number CHRIS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; needle bent in pedicle and could not remove.Couldn't put a screw in the pedicle where needle got stuck.Sales rep reported surgery was completed by skipping that level.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: device evaluation indicated; the returned device was missing its top green handle.The device showed light scratches all throughout.The distal tip is noted to be slightly bent likely due to contact with a hard surface.Conclusion: the patient's bone quality, the motion used when inserting the needle, the force used during insertion and/or force used during removal of the reported needle could have contributed to the bending of the needle.Therefore; the likely root cause is multifactorial.
 
Event or Problem Description

Brand Name
VITOSS BONE MARROW NEEDLES FENESTRATED 8G X 6
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key5448661
Report Number0002530131-2016-00003
Device Sequence Number325034
Product Code KNW
UDI-Device Identifier07613327123579
UDI-Public(01)07613327123579
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2018
Device Model NumberCHRIS
Device Catalogue Number2090-9030
Device Lot NumberT1511008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date05/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR